MAUDE Adverse Event Report: BIOMET MICROFIXATION TW DRILL 1.1X50MM 15MMSTP W/NT

BIOMET MICROFIXATION TW DRILL 1.1X50MM 15MMSTP W/NT
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Report source- japan.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the drill fractured during use.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: component codes - recommend "drill".No product was returned.A visual inspection was conducted on the customer provided picture.The picture shows signs of use on the drill including marking/ scratching on the drill body.The drill tip has fractured near where the fluted portion of drill tip meets the drill body.Medical records were not provided.Review of the certs identified no deviations or anomalies during manufacturing.A supplier dhr review was not conducted as material cert confirms that the material and hardness of the instrument meet specification requested as certs show.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H4: possible manufacturing dates: 9/13/18, 4/26/19.A visual inspection was conducted on the returned drill.The drill shows signs of use including marking/ scratching on the drill body.The drill tip has fractured near where the fluted portion of drill tip meets the drill body.The complaint is confirmed.A determination cannot be made as to what caused the drill to fracture.A definitive root cause cannot be determined.The reported event is confirmed, based on product return.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
TW DRILL 1.1X50MM 15MMSTP W/NT
Common Device Name
DRILL
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16618507
Report Number0001032347-2023-00103
Device Sequence Number6193733
Product Code HBE
UDI-Device Identifier00841036013196
UDI-Public(01)00841036013196(10)318909
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01-7148
Device Lot Number318909
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2023
Supplement Date Received by Manufacturer05/17/2023
10/02/2023
Initial Report FDA Received Date03/27/2023
Supplement Report FDA Received Date06/01/2023
10/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown